Alert archive / Alaska / Winter Storm Warnings in 2009
Winter Storm Warning 5, NWS Anchorage, AK
NWS Anchorage, AK issued this winter storm warning at Nov 10, 2009, 3:29 PM AKST. It took effect at Nov 11, 2009, 3:00 AM AKST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2009, 3:29 PM AKST (00:29 UTC)
- In effect from
- Nov 11, 2009, 3:00 AM AKST
- Expired
- Nov 11, 2009, 4:50 PM AKST
- In force
- 14 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 110029 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 329 PM AKST TUE NOV 10 2009 ...WINTER STORM WATCH FOR HEAVY SNOW IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... AKZ145-111330- /X.UPG.PAFC.WS.A.0004.091111T1000Z-091112T0000Z/ /X.NEW.PAFC.WS.W.0005.091111T1200Z-091112T0300Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 329 PM AKST TUE NOV 10 2009 ...WINTER STORM WARNING FOR HEAVY SNOW IN EFFECT FROM 3 AM TO 6 PM AKST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 AM TO 6 PM AKST WEDNESDAY. A LARGE STORM SYSTEM MOVING INTO WESTERN ALASKA WILL BRING ABUNDANT MOISTURE TO THE SUSITNA VALLEY EARLY WEDNESDAY MORNING. THIS MOISTURE OVERRUNNING COLDER AIR NEAR THE SURFACE WILL BRING HEAVY SNOW TO THE SUSITNA VALLEY STARTING WEDNESDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 10 TO 20 INCHES CAN BE EXPECTED THROUGH LATE WEDNESDAY AFTERNOON. THE FRONT WILL PASS THROUGH THE REGION THURSDAY EVENING... BRINGING DRIER AIR AND GUSTY WESTERLY WINDS ALONG THE ALASKA RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
2 follow-up statements
000 WWAK41 PAFC 111434 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 534 AM AKST WED NOV 11 2009 AKZ145-120130- /X.CON.PAFC.WS.W.0005.000000T0000Z-091112T0300Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 534 AM AKST WED NOV 11 2009 ...WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 6 PM AKST THIS EVENING... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 6 PM AKST THIS EVENING. A LARGE STORM SYSTEM OVER WESTERN ALASKA IS BRINGING ABUNDANT MOISTURE TO THE SUSITNA VALLEY THIS MORNING. AREAS OF LIGHT SNOW HAVE DEVELOPED AND WILL CONTINUE TO SPREAD NORTH THROUGHOUT THE VALLEY BY MID MORNING. AS A STRONG UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION THIS AFTERNOON...SNOW INTENSITY WILL INCREASE ACROSS THROUGHOUT THE VALLEY RESULTING IN SNOWFALL RATES OF 2 INCHES AN HOUR OR MORE FOR SEVERAL HOURS. TOTAL STORM ACCUMULATION WILL RANGE FROM 10 TO 20 INCHES. THE FRONT WILL PASS THROUGH THE REGION THIS EVENING...BRINGING DRIER AIR AND GUSTY WESTERLY WINDS ALONG THE ALASKA RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ AKZ111-120130- /X.NEW.PAFC.WW.Y.0020.091111T1434Z-091112T0600Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 534 AM AKST WED NOV 11 2009 ...WINTER WEATHER ADVISORY FOR SNOW IN EFFECT UNTIL 9 PM AKST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 9 PM AKST THIS EVENING. A STRONG STORM SYSTEM IN WESTERN ALASKA WILL SPREAD ABUNDANT MOISTURE ACROSS SOUTHCENTRAL ALASKA DURING THE DAY. LIGHT SNOW HAS ALREADY DEVELOPED THIS MORNING ACROSS THE MATANUSKA VALLEY. SNOW WILL BE STEADY AND HEAVY AT TIMES ALONG THE TALKEETNA MOUNTAINS INCLUDING HATCHER PASS. THE VALLEY WILL SEE MUCH LESS SNOW DURING THE DAY...UNTIL AN UPPER LEVEL DISTURBANCE MOVES THROUGH LATER THIS AFTERNOON. SNOW INTENSITY WILL INCREASE BRIEFLY BEFORE TAPERING OFF IN THE EVENING. TOTAL SNOW ACCUMULATION WILL RANGE FROM 2 TO 5 INCHES IN THE VALLEY TO 6 TO 12 INCHES AT HIGHER ELEVATIONS...MAINLY THE FOOTHILLS OF THE TALKEETNA MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING && $$ AKZ141-120130- /X.NEW.PAFC.WW.Y.0020.091111T2100Z-091112T1000Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 534 AM AKST WED NOV 11 2009 ...WINTER WEATHER ADVISORY FOR SNOW IN EFFECT FROM NOON TODAY TO 1 AM AKST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 1 AM AKST THURSDAY. A STRONG STORM SYSTEM IN WESTERN ALASKA WILL SPREAD ABUNDANT MOISTURE ACROSS SOUTHCENTRAL ALASKA DURING THE DAY. SNOW WILL DEVELOP ALONG THE MOUNTAINS THIS AFTERNOON...AND EVENTUALLY SPREAD INTO THE VALLEYS OVERNIGHT. STORM TOTAL SNOW ACCUMULATION IS EXPECTED TO BE 2 TO 4 INCHES IN THE VALLEYS AND 4 TO 8 INCHES AT HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWAK41 PAFC 120150 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 450 PM AKST WED NOV 11 2009 AKZ145-120300- /X.CAN.PAFC.WS.W.0005.000000T0000Z-091112T0300Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 450 PM AKST WED NOV 11 2009 ...WINTER STORM WARNING FOR HEAVY SNOW IS CANCELED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE WINTER STORM WARNING FOR HEAVY SNOW. SNOW WILL TAPER OFF THROUGH THIS EVENING. SNOW ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE...MAINLY OVER THE NORTHERN AND EASTERN VALLEY. $$ AKZ111-120300- /X.CAN.PAFC.WW.Y.0020.000000T0000Z-091112T0600Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 450 PM AKST WED NOV 11 2009 ...WINTER WEATHER ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE WINTER WEATHER ADVISORY. SNOW WILL TAPER OFF TO SNOW SHOWERS THIS EVENING. ADDITIONAL SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE. $$ AKZ141-121000- /X.CON.PAFC.WW.Y.0020.000000T0000Z-091112T1000Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 450 PM AKST WED NOV 11 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM AKST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM AKST THURSDAY. A STRONG STORM SYSTEM IN WESTERN ALASKA WILL SPREAD ABUNDANT MOISTURE ACROSS SOUTHCENTRAL ALASKA DURING THE DAY. SNOW WILL DEVELOP ALONG THE MOUNTAINS THIS AFTERNOON...AND EVENTUALLY SPREAD INTO THE VALLEYS OVERNIGHT. STORM TOTAL SNOW ACCUMULATION IS EXPECTED TO BE 2 TO 4 INCHES IN THE VALLEYS AND 4 TO 8 INCHES AT HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this winter storm warning went out at Nov 10, 5:00 AM AKST, 10 hours 29 minutes earlier.
Area forecast discussion, Nov 10, 5:00 AM AKST, 10 hours 29 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKST TUE NOV 10 2009
.ANALYSIS AND UPPER LEVELS...
NEGATIVELY TILTED UPPER TROUGH OVER ALASKA THIS MORNING WITH A DEEP
UPPER LOW OVER NORTHEAST SIBERIA AND A STRONG RIDGE ALONG ABOUT 170
WEST LONGITUDE. STRONG JET STREAM EXITING ASIA JUST NORTH OF
HOKKAIDO AND RACING ACROSS THE NORTHERN BERING SEA BEFORE DIPPING
SOUTHEAST AND ENTERING THE GULF OF ALASKA NEAR KODIAK.
.SHORT TERM FORECAST...
UPPER TROUGH AXIS IS JUST EAST OF ANCHORAGE THIS MORNING AND SHOULD
EXIT SOUTH CENTRAL ALASKA LATER TODAY. THE NEXT SYSTEM IS STILL
CONSOLIDATING OVER THE BERING SEA AND IS BEGINNING TO AFFECT
SOUTHWEST ALASKA ALREADY. THIS SYSTEM WILL SPIN UP INTO A MAJOR
STORM TUESDAY NIGHT AND WILL MOVE INTO SOUTH CENTRAL ALASKA
WEDNESDAY MORNING. AS THIS SYSTEM EXITS SOUTH CENTRAL ALASKA ON
THURSDAY ITS PARENT LOW OVER NORTHERN ALASKA WILL STALL AND BECOME
THE STEERING LOW.
.LONG TERM FORECAST...
THE MEAN UPPER LOW POSITION OVER ALASKA WILL STRENGTHEN AND SOLIDIFY
KEEPING BELOW NORMAL HEIGHTS OVER THE STATE THROUGH THE EXTENDED.
THERE IS THE POSSIBILITY OF A STRONG LOW (BELOW 950 MB) DEVELOPING
IN THE GULF EARLY IN THE WEEKEND...BUT THIS IDEA IS NOT YET FULLY
AGREED UPON BY THE NUMERICAL GUIDANCE.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...WINTER STORM WATCH 145.
MARINE...STORM WARNING 130.
GALE WARNING 120 121 125 129 132 140 141 155 170
172 175 179 180 185.
FIRE WEATHER...NONE.
LUDWIG NOV 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:57 PM AKST | High Surf Advisory | AFC | 32 hr | |
| Nov 10, 4:00 PM AKST | Gale Warning | AFC | 9 days | |
| Nov 10, 4:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Nov 10, 4:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Nov 10, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Nov 10, 10:40 PM AKST | Storm Warning | AFC | 11 hr | |
| Nov 10, 10:45 PM AKST | Storm Warning | AFC | 17 hr | |
| Nov 11, 2:33 AM AKST | High Wind Warning | AFC | 7 hr | |
| Nov 11, 4:00 AM AKST | Gale Warning | AFC | 7 days | |
| Nov 11, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Nov 11, 4:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Nov 11, 4:00 AM AKST | Small Craft Advisory | AFC | 6 hr | |
| Nov 11, 4:00 AM AKST | Storm Warning | AFC | ||
| Nov 11, 4:00 AM AKST | Storm Warning | AFC | 24 hr | |
| Nov 11, 5:34 AM AKST | Winter Weather Advisory | AFC | 19 hr | |
| Nov 11, 7:35 AM AKST | High Wind Warning | AFC | 8 hr | |
| Nov 11, 9:40 AM AKST | Gale Warning | AFC | 18 hr |
Nearby
Winter Storm Warnings in Alaska, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.